Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 12, NWS Austin/San Antonio, TX

June 20, 2014Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 20, 2014, 6:41 AM CDT for Val Verde County, Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2014, 6:41 AM CDT (11:41 UTC)
Expired
Jun 20, 2014, 9:26 PM CDT
In force
15 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Major

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Del Rio (DLRT2).

Action stage
4.2 ft
Minor stage
4.5 ft
Moderate stage
4.7 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WGUS44 KEWX 201141
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 AM CDT FRI JUN 20 2014

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  RIO GRANDE 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210541-
/O.NEW.KEWX.FL.W.0012.140620T1141Z-140621T1000Z/
/DLRT2.3.ER.140620T1029Z.140620T1200Z.140620T2200Z.NO/
641 AM CDT FRI JUN 20 2014

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT DEL RIO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM FRIDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 4.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.1 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...(2.4 METERS)...MAJOR FLOODING. WATER REACHES THE 
  INTERSECTION OF VEGA VERDE AND OLD FOSTER ROAD. MANY OF THE HOMES IN THE VEGA 
  VERDE SUBDIVISION ARE NOW IN THE FLOW OF THE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET ON SEP 19 
  1991.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD  OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            4    4    7.2   FRI 06 AM   9.1   2.1   2.0   2.4   2.2


&&

LAT...LON 2943 10112 2946 10102 2911 10063 2879 10048
      2878 10059 2908 10072       

$$
4 follow-up statements
660 
WGUS84 KEWX 201145
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT FRI JUN 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210545-
/O.CON.KEWX.FL.W.0012.000000T0000Z-140621T1000Z/
/DLRT2.3.ER.140620T1029Z.140620T1200Z.140620T2200Z.NO/
645 AM CDT FRI JUN 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM FRIDAY THE STAGE WAS 7.2 FEET (2.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.1 FEET (2.8 METERS) BY 
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...(3.1 METERS)...MAJOR FLOODING IS OCCURRING. WATER 
  REACHES THE ENTRANCE TO THE INGRAM READYMIX PLANT ON CIENEGAS ROAD JUST NORTH 
  OF THE INTERSECTION WITH VEGA VERDE ROAD. A SMALL SECTION OF HOMES LOCATED 
  BETWEEN THE 6600 AND 7700 BLOCKS OF VEGA VERDE ROAD REMAIN OUT OF THE RIVER 
  CHANNEL. MANY HOMES AND STRUCTURES IN THE LOW-LYING AREAS OF VEGA VERDE ROAD 
  ARE STANDING IN THE FLOW OF THE RIVER .

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             4    4    7.2   FRI 06 AM   3.2   2.6   2.5   1.9   2.1


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             1    1    2.2   FRI 06 AM   1.0   0.8   0.8   0.6   0.6


&&

LAT...LON 2943 10112 2946 10102 2911 10063 2879 10048
      2878 10059 2908 10072       

$$
209 
WGUS84 KEWX 201322
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 AM CDT FRI JUN 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210722-
/O.EXT.KEWX.FL.W.0012.000000T0000Z-140621T1248Z/
/DLRT2.3.ER.140620T1029Z.140620T1800Z.140621T0048Z.NO/
822 AM CDT FRI JUN 20 2014

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM FRIDAY THE STAGE WAS 9.0 FEET (2.7 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET (3.0 METERS) BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 10.0 FEET...(3.1 METERS)...MAJOR FLOODING IS OCCURRING. WATER 
  REACHES THE ENTRANCE TO THE INGRAM READYMIX PLANT ON CIENEGAS ROAD JUST NORTH 
  OF THE INTERSECTION WITH VEGA VERDE ROAD. A SMALL SECTION OF HOMES LOCATED 
  BETWEEN THE 6600 AND 7700 BLOCKS OF VEGA VERDE ROAD REMAIN OUT OF THE RIVER 
  CHANNEL. MANY HOMES AND STRUCTURES IN THE LOW-LYING AREAS OF VEGA VERDE ROAD 
  ARE STANDING IN THE FLOW OF THE RIVER .

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             4    4    9.0   FRI 07 AM   2.3   2.0   2.3   2.3   1.9


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             1    1    2.7   FRI 07 AM   0.7   0.6   0.7   0.7   0.6


&&

LAT...LON 2943 10112 2946 10102 2911 10063 2879 10048
      2878 10059 2908 10072       

$$
079 
WGUS84 KEWX 201601
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1101 AM CDT FRI JUN 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-211001-
/O.EXT.KEWX.FL.W.0012.000000T0000Z-140621T1236Z/
/DLRT2.3.ER.140620T1029Z.140620T1800Z.140621T0036Z.NO/
1101 AM CDT FRI JUN 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM FRIDAY THE STAGE WAS 10.2 FEET (3.1 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET (3.4 METERS) BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 11.0 FEET...(3.4 METERS)...MAJOR FLOODING. NEARLY ALL HOMES IN THE
  VEGA VERDE SUBDIVISION ARE NOW IN THE FLOW OF THE RIVER AND CUT OFF.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             4    4   10.2   FRI 10 AM   2.8   2.4   2.3   2.3   2.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 DEL RIO             1    1    3.1   FRI 10 AM   0.9   0.7   0.7   0.7   0.7


&&

LAT...LON 2943 10112 2946 10102 2911 10063 2879 10048
      2878 10059 2908 10072       

$$
009 
WGUS84 KEWX 210226
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT FRI JUN 20 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
  RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-210256-
/O.CAN.KEWX.FL.W.0013.000000T0000Z-140621T0946Z/
/PDAT2.1.ER.140620T1615Z.140620T1630Z.140620T1815Z.NO/
926 PM CDT FRI JUN 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PECOS RIVER AT PANDALE CROSSING.
* AT  8:15 PM FRIDAY THE STAGE WAS 2.8 FEET (0.9 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* FELL BELOW FLOOD STAGE AT  1:15 PM FRIDAY.
* FORECAST...THE RIVER LEVEL CRESTED AT 7.88 FEET (2.4 METERS) AT 11:30 AM
  FRIDAY. THE RIVER LEVEL WILL FALL SLIGHTLY FROM THE CURRENT STAGE...THEN
  RISE TO REACH A LOWER SECONDARY CREST NEAR 4.0 FEET (1.2 METERS) SATURDAY
  MORNING...THEN FALL TO AROUND 1.5 FEET (0.5 METERS) AND BECOME STEADY.
* IMPACT...AT 5.0 FEET...(2.0 METERS)...LOWLAND FLOODING MAKES LOW WATER
  CROSSINGS AT PANDALE ON THE PECOS RIVER AND TRIBUTARIES FLOODED AND IMPASSABLE.

$$

TXC465-212026-
/O.EXT.KEWX.FL.W.0014.000000T0000Z-140621T2056Z/
/LTRT2.3.ER.140620T1546Z.140620T1830Z.140621T0856Z.NO/
926 PM CDT FRI JUN 20 2014

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR THE PECOS RIVER NEAR LANGTRY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM FRIDAY THE STAGE WAS 17.6 FEET (5.4 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL CRESTED AT 33.79 FEET (10.3 METERS) AT 1:30 PM ON
  FRIDAY. THIS IS NOW THE THIRD HIGHEST RIVER FLOOD STAGE ON RECORD BEHIND 36.64 FEET
  (11.17 METERS) SET ON SEPTEMBER 20...1974. THE RIVER LEVEL WILL CONTINUE FALLING
  FROM ITS CURRENT STAGE AND IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY.
* IMPACT...AT 17.0 FEET...(5.2 METERS)...TURBULENCE IN THE RIVER CHANNEL IS 
  DANGEROUS TO CANOEISTS AND KAYAKERS.  FLOW INUNDATES THE LOWER BANKS OF THE 
  CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.

$$

TXC465-210256-
/O.CAN.KEWX.FL.W.0012.000000T0000Z-140621T1236Z/
/DLRT2.2.ER.140620T1029Z.140620T2015Z.140620T2145Z.NO/
926 PM CDT FRI JUN 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT DEL RIO.
* AT  8:15 PM FRIDAY THE STAGE WAS 2.4 FEET (0.7 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FELL BELOW FLOOD STAGE AT 4:45 PM FRIDAY.
* FORECAST...THE RIVER LEVEL CRESTED AT 10.74 FEET AT 11:15 AM ON FRIDAY. THE
  RIVER LEVEL HAS REACHED THE END OF ITS FALL AND IS EXPECTED TO REMAIN NEAR
  STEADY AROUND 2.4 FEET (0.7 METERS).
* IMPACT...AT 4.7 FEET...(1.4 METERS)...MODERATE LOWLAND FLOODING REACHES THE 
  SLAB ELEVATION OF THE LOWEST HOMES IN THE VEGA VERDE SUBDIVISION BELOW AMISTAD
  DAM AND CUTS BEHIND THE LOWEST RESIDENTIAL AREAS CUTTING THEM OFF.

$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7PM (FT)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 PANDALE CROSSING    5    7    2.8   FRI 08 PM   1.5   1.4   1.4   1.4   1.4
 LANGTRY             7   10   17.6   FRI 08 PM   4.5   3.0   2.5   2.7   2.8
 DEL RIO             4    4    2.4   FRI 08 PM   2.4   2.3   2.3   2.2   2.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7PM (M)
LOCATION           STG  STG    STG   DAY TIME   SAT   SUN   MON   TUE   WED
 PANDALE CROSSING    2    2    0.9   FRI 08 PM   0.5   0.4   0.4   0.4   0.4
 LANGTRY             2    3    5.4   FRI 08 PM   1.4   0.9   0.8   0.8   0.9
 DEL RIO             1    1    0.7   FRI 08 PM   0.7   0.7   0.7   0.7   0.7

&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       
LAT...LON 2943 10112 2946 10102 2911 10063 2879 10048
      2878 10059 2908 10072       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:45 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 20, 3:45 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 AM CDT FRI JUN 20 2014

.SHORT TERM (TODAY THROUGH SATURDAY)...
FLASH FLOOD EVENT REMAINS LOCALIZED TO NRN MAVERICK...MUCH OF
KINNEY...AND SOUTHERN VAL VERDE COUNTY EARLY THIS MORNING. THE
RADAR TRENDS OVER THE PAST HOUR SHOW SOME POSITIVE SIGNS OF THE
HEAVIEST RAIN AREAS TO FINALLY SHIFT NORTH...BUT UNFORTUNATELY A
LARGE SWATH OF HEAVY RAIN IS SET TO PASS OVER DRT OVER THE NEXT
HOUR AND EXACERBATE THE FLOODING THAT IS ALREADY UNDERWAY.
CONSENSUS OF MODEL DATA SEEMS MORE DECISIVE TO FINALLY WASH OUT
THE MID LEVEL VORTICES THAT HAVE PROVIDED RAIN FOCAL POINTS THE
PAST COUPLE NIGHTS. HIGH PWAT VALUES OF 2 TO 2.3 INCHES WILL
REMAIN OVER THE RIO GRANDE VALLEY...MEANING RAIN CHANCES WILL
CONTINUE OVER THESE SOAKED AREAS...AND A POSSIBLE WATCH EXTENSION
COULD BECOME NECESSARY SHOULD A NEW FOCAL POINT OF VORTICITY
EMERGES FROM THE SOUTH. A BLEND OF THE SYNOPTIC SCALE MODELS SHOW
GENERAL AGREEMENT ON THE DRIER AIR INPUT FROM THE EAST WILL LIMIT
RAIN POTENTIAL AND KEEP TEMPERATURES ON SLOW WARMING TREND FOR
AREAS ALONG AND EAST OF HIGHWAY 281.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
MUCH OF THE EXTENDED FORECAST IS IN POOR CONFIDENCE DUE TO THE
AMOUNT OF MOISTURE POOLED OVER OUR WESTERN COUNTIES AND THE
FLATTENED RIDGING PATTERN ALOFT. A PROGRESSIVE ZONAL PATTERN ALOFT
OVER THE SOUTHERN PLAINS COULD BRING FURTHER DESTABILIZATION FROM
THE NW...WITH A POSSIBLE RAIN EVENT DEVELOPING AS HEIGHT FIELDS
SAG SOUTHWARD OVER CENTRAL TX BY WEDNESDAY. WITH THE UPPER RIDGE
HOLDING OVER THE EASTERN COUNTIES IN THE FACE OF GOOD MOISTURE
DEPTH...WILL OPT FOR THE MORE CONSERVATIVE TREND ON POPS. EXPECT
SOME ISOLATED AIR MASS STORMS TO REMAIN POSSIBLE THROUGH EARLY
NEXT WEEK...BUT WILL NOT MENTION IN THE FORECAST FOR THE MOST
PART. WITH STILL A FAIR AMOUNT OF MOISTURE IN AREA SOILS...WILL
CONTINUE WITH BLENDED GUIDANCE TO SUGGEST A CONTINUED SLOW WARMING
TREND ON DAYTIME TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  74  92  74  93 /  10  10  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  93  73  93  72  93 /  10  10  10  10  10
NEW BRAUNFELS MUNI AIRPORT     93  74  93  73  95 /  10  10  10  10  10
BURNET MUNI AIRPORT            89  71  90  71  90 /  10  10  10  10  10
DEL RIO INTL AIRPORT           91  76  94  76  97 /  40  30  20  20  10
GEORGETOWN MUNI AIRPORT        92  73  92  73  93 /  10  10  10  10  10
HONDO MUNI AIRPORT             92  74  94  73  94 /  20  20  10  20  10
SAN MARCOS MUNI AIRPORT        93  74  92  73  93 /  10  10  10  10  10
LA GRANGE - FAYETTE REGIONAL   93  75  93  75  93 /  20  -   10  10  10
SAN ANTONIO INTL AIRPORT       92  75  93  74  94 /  10  10  10  20  10
STINSON MUNI AIRPORT           93  76  94  75  95 /  20  10  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES:
EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

MESOSCALE/AVIATION...99
SYNOPTIC/GRIDS...18
WARNING OPS...76
Hazardous weather outlook, Jun 20, 3:47 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 AM CDT FRI JUN 20 2014

TXZ183-184-202-217-211100-
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
347 AM CDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

FLASH FLOOD WATCH IN EFFECT UNTIL NOON TODAY.
URBAN, RURAL AND RIVER FLOODING IS IMMINENT AS A SMALL BUT POTENT
LOW PRESSURE AREA MOVES SLOWLY NORTHWARD THROUGH THE RIO GRANDE
PLAINS AND THE EDWARDS PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED REPORTS OF FLOODING
CAN BE RELAYED TO THE NWS SAN ANTONIO AUSTIN OFFICE.

TXZ171>173-185>194-203>209-218>225-228-211100-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
347 AM CDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 20, 12:53 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
06/20/2014                   KINNEY             TX   LAW ENFORCEMENT

            SEVERAL HIGHWAYS CLOSED IN KINNEY COUNTY DUE TO HEAVY
            RAINFALL. RADAR ESTIMATES OF 2 TO 3 INCHES IN THE LAST
            HOUR AND 4 TO 6 INCHES WITH ISOLATED AMOUNTS UP TO 8
            INCHES POSSIBLE OVER THE LAST 3 HOURS.

&&

EVENT NUMBER EWX1400579

GB
Local storm report, Jun 20, 1:04 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       BRACKETTVILLE           29.32N 100.41W
06/20/2014  M5.25 INCH       KINNEY             TX   PUBLIC

            5.25 INCHES OF RAIN REPORTED SINCE 830 PM THURSDAY
            EVENING. SOME WATER RUNNING THROUGH BACK YARD AND DOWN
            STREET WITH MINOR IMPACT.

&&

EVENT NUMBER EWX1400580

GB
Local storm report, Jun 20, 2:39 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       2 SSW BRACKETTVILLE     29.29N 100.42W
06/20/2014  M3.50 INCH       KINNEY             TX   AMATEUR RADIO

            HAM OPERATOR TRAINED SPOTTER REPORTED OVER 3 INCHES
            BETWEEN 115-215 AM AND 9.73 INCHES SINCE 6 PM THURSDAY
            OR IN THE LAST 8.5 HOURS.

&&

EVENT NUMBER EWX1400581

GB
Local storm report, Jun 20, 2:55 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      2 SW DEL RIO            29.36N 100.93W
06/20/2014                   VAL VERDE          TX   LAW ENFORCEMENT

            FLOODING REPORTED AT INDUSTRIAL AND CIENEGA ROADS AND
            FARLEY LAS VACAS RD. RADAR ESTIMATES 2 TO 3 INCHES IN
            THE PAST 3 HOURS

&&

EVENT NUMBER EWX1400582

GB
Local storm report, Jun 20, 4:12 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
06/20/2014                   KINNEY             TX   LAW ENFORCEMENT

            SOME RESIDENTS IN BRACKETVILLE ARE BEING EVACUATED FROM
            HOMES. ON GOING HEAVY RAIN HAS RESULTED IN RADAR
            ESTIMATES OF 10 TO 12 INCHES OF RAIN OVER THE LAST 8 TO
            10 HOURS.

&&

EVENT NUMBER EWX1400583

GB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:04 PM CDTAreal Flood AdvisoryEWXKinney, Maverick3 hr
Jun 19, 7:31 PM CDTSpecial Weather StatementEWXKinney59 min
Jun 19, 7:32 PM CDTFlash Flood WarningEWXMaverick3 hr
Jun 19, 8:08 PM CDTFlash Flood WarningEWXKinney, Val Verde5 hr
Jun 19, 10:12 PM CDTFlash Flood WarningEWXKinney3 hr
Jun 20, 12:49 AM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Jun 20, 1:09 AM CDTFlash Flood WatchEWXEdwards, Kinney, Maverick, Val Verde11 hr
Jun 20, 1:56 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 20, 3:46 AM CDTFlash Flood WarningEWXEdwards, Kinney, Maverick3 hr
Jun 20, 4:09 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 20, 7:02 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 20, 7:10 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick110 min
Jun 20, 10:04 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 20, 10:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick, Val Verde8 hr
Jun 20, 11:01 AM CDTRiver Flood WarningEWXVal Verde10 hr
Jun 20, 11:47 AM CDTRiver Flood WarningEWXVal Verde21 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.